Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 42, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 3, 2013, 7:12 PM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 41 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 7:12 PM HST (05:12 UTC)
- Expired
- Jun 5, 2013, 11:50 AM HST
- In force
- 41 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 5.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWHW70 PHFO 040512 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 712 PM HST MON JUN 3 2013 ...WINDS DIMINISHING OVER BIG ISLAND SUMMITS... .STRONG HIGH PRESSURE ABOVE THE MAIN HAWAIIAN ISLANDS HAS WEAKENED AND SHIFTED...ALLOWING WINDS OVER THE SUMMITS TO DECREASE SLIGHTLY. HIZ028-041600- /O.CAN.PHFO.HW.W.0013.000000T0000Z-130604T1600Z/ /O.NEW.PHFO.WI.Y.0042.130604T0512Z-130604T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 712 PM HST MON JUN 3 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST TUESDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...EAST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH 6 AM HST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$
6 follow-up statements
723 WWHW70 PHFO 041014 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1214 AM HST TUE JUN 4 2013 ...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS... .HIGH PRESSURE ABOVE THE MAIN HAWAIIAN ISLANDS REMAINS STRONG ENOUGH TO KEEP WINDS UNSAFE OVER THE BIG ISLAND SUMMITS...AND ALSO HAS INCREASED WIND SPEEDS OVER THE SUMMIT OF HALEAKALA ON MAUI AGAIN. HIZ022-042200- /O.EXB.PHFO.WI.Y.0042.000000T0000Z-130604T2200Z/ HALEAKALA SUMMIT- INCLUDING THE CITY OF...HALEAKALA NATIONAL PARK ABOVE 6000 FEET 1214 AM HST TUE JUN 4 2013 ...WIND ADVISORY IN EFFECT UNTIL NOON HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON HST TUESDAY. * WINDS...EAST 25 TO 30 MPH WITH LOCALIZED GUSTS OVER 45 MPH. * TIMING...THROUGH NOON HST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$ HIZ028-042200- /O.EXT.PHFO.WI.Y.0042.000000T0000Z-130604T2200Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1214 AM HST TUE JUN 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON HST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON HST TUESDAY. * WINDS...EAST 25 TO 40 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH NOON HST TUESDAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$
704 WWHW70 PHFO 041331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE JUN 4 2013 ...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS... .HIGH PRESSURE ABOVE THE MAIN HAWAIIAN ISLANDS REMAINS STRONG ENOUGH TO KEEP WINDS UNSAFE OVER THE BIG ISLAND SUMMITS AND THE SUMMIT OF HALEAKALA ON MAUI. HIZ022-028-042200- /O.CON.PHFO.WI.Y.0042.000000T0000Z-130604T2200Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 AM HST TUE JUN 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON HST TODAY. * WINDS...EAST 25 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH NOON HST TODAY. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$
888 WWHW70 PHFO 042109 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1109 AM HST TUE JUN 4 2013 ...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS... .A HIGH PRESSURE RIDGE NORTH OF THE STATE IS BRINGING ADVISORY WINDS TO THE HALEAKALA AND BIG ISLAND SUMMITS. HIZ022-028-051015- /O.EXT.PHFO.WI.Y.0042.000000T0000Z-130605T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1109 AM HST TUE JUN 4 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...EAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$ MORRISON
242 WWHW70 PHFO 050131 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST TUE JUN 4 2013 ...STRONG WINDS CONTINUE OVER HIGHER ELEVATIONS... .A HIGH PRESSURE RIDGE NORTH OF THE STATE IS BRINGING ADVISORY WINDS TO THE HALEAKALA AND BIG ISLAND SUMMITS. HIZ022-028-051430- /O.CON.PHFO.WI.Y.0042.000000T0000Z-130605T1600Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 331 PM HST TUE JUN 4 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS...EAST 20 TO 40 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$ MORRISON
514 WWHW70 PHFO 051334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST WED JUN 5 2013 ...STRONG WINDS CONTINUE OVER THE HALEAKALA AND BIG ISLAND SUMMITS... .A HIGH PRESSURE RIDGE NORTH OF THE STATE IS BRINGING ADVISORY WINDS TO THE HALEAKALA AND BIG ISLAND SUMMITS. HIZ022-028-060245- /O.EXT.PHFO.WI.Y.0042.000000T0000Z-130606T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 334 AM HST WED JUN 5 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 35 MPH WITH LOCALIZED GUSTS OVER 50 MPH. * TIMING...THROUGH THIS EVENING. * IMPACTS...WINDS THIS STRONG CAN MAKE WALKING AND DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. WINDS THIS STRONG CAN PUSH VEHICLES OFF COURSE...SO PLEASE DRIVE CAREFULLY. && $$ REYNES
552 WWHW70 PHFO 052150 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1150 AM HST WED JUN 5 2013 HIZ022-028-052300- /O.CAN.PHFO.WI.Y.0042.000000T0000Z-130606T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1150 AM HST WED JUN 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. $$ DEJESUS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 3, 3:30 PM HST, 3 hours 42 minutes earlier.
Area forecast discussion, Jun 3, 3:30 PM HST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST MON JUN 3 2013 .SYNOPSIS... HIGH PRESSURE FAR TO THE NORTH WILL KEEP BREEZY TRADE WINDS BLOWING ALL WEEK ACROSS THE ALOHA STATE. ANY SHOWERY PRECIPITATION WILL REMAIN LIGHT...AND FOCUSED MAINLY WINDWARD. && .DISCUSSION... A 1026 MB SURFACE HIGH NEAR 34N AT 145W IS ROUGHLY CO-LOCATED WITH A MID AND UPPER LEVEL RIDGE TO OUR NORTH...CREATING A WIDE SWATH OF TRADE WINDS THROUGH A DEEP LAYER ALONG OUR LATITUDE ACROSS THE PACIFIC. THIS PATTERN IS RESULTING IN A FEW WIND RELATED IMPACTS TO THE STATE. A HIGH WIND WARNING REMAINS IN PLACE FOR THE BIG ISLAND SUMMITS AS WIND REPORTS AND FORECAST MODEL GUIDANCE SUGGESTS THAT THESE STRONG WINDS WILL CONTINUE THROUGH THE NIGHT TONIGHT AND POSSIBLY LONGER. BREEZY CONDITIONS WILL CONTINUE ELSEWHERE ACROSS THE STATE INTO TONIGHT. STRONG MID LEVEL STABILITY IN PLACE IS KEEPING ANY TRADE WIND SHOWERS TO A MINIMUM AND CONFINED TO THE WETTEST AREAS...SUCH AS WINDWARD MOUNTAINS OF KAUAI AND OAHU. LITTLE CHANGE EXPECTED IN THIS DRY AND STABLE TRADE WEATHER PATTERN THROUGH THE NEXT WEEK. THE TRADES MAY RELAX A FEW MILES PER HOUR TUESDAY AND WEDNESDAY AS THE GRADIENT WEAKENS EVER SO SLIGHTLY...BUT EXPECT IT TO REMAIN FAIRLY BREEZY THROUGH MUCH OF THE WEEK ACROSS THE STATE. && .MARINE... TRADE WIND SPEEDS ARE EXPECTED TO REMAIN STRONG ENOUGH TO REQUIRE THE SMALL CRAFT ADVISORY OVER THE WINDIER WATERS OF THE AREA THROUGH MID WEEK. AN INCOMING LONG PERIOD SOUTH SWELL WILL BRING SURF HEIGHTS INTO THE UPPER END OF HIGH SURF ADVISORY CRITERIA OVERNIGHT TONIGHT THROUGH WEDNESDAY. THIS SWELL WILL ALSO RESULT IN THE POSSIBILITY OF HARBOR SURGES IN SOME OF THE SOUTH FACING HARBORS...WILL ISSUE A MARINE WEATHER STATEMENT TO COVER THIS IMPACT. EXPECTING THAT THIS ENERGETIC SOUTH SWELL WILL DROP OFF SLOWLY THROUGH THE END OF THE WEEK. IN ADDITION...THE BREEZY TRADE WINDS WILL KEEP SURF ALONG EAST-FACING SHORES ROUGH SURF THROUGH THE WEEK...BUT HEIGHTS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. && .AVIATION... AIRMET TANGO FOR TURB LEE OF THE ISLANDS DUE TO STRONG TRADE WINDS. VFR COND WILL PREVAIL WITH ISOL MVFR ALONG WINDWARD SLOPES. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 6 AM HST TUESDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 AM HST TUESDAY FOR KAIWI CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 PM HST WEDNESDAY FOR MAALAEA BAY-PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS. HIGH SURF ADVISORY FROM MIDNIGHT HST TONIGHT UNTIL 6 AM HST THURSDAY FOR THE SOUTH FACING SHORES OF ALL ISLANDS. && BRENCHLEY/MORRISON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.